A Caltech Library Service

Polynomial invariants of quantum codes

Rains, Eric M. (2000) Polynomial invariants of quantum codes. IEEE Transactions on Information Theory, 46 (1). pp. 54-59. ISSN 0018-9448. doi:10.1109/18.817508.

[img] PDF - Published Version
See Usage Policy.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


The weight enumerators (Shor and Laflamme 1997) of a quantum code are quite powerful tools for exploring its structure. As the weight enumerators are quadratic invariants of the code, this suggests the consideration of higher degree polynomial invariants. We show that the space of degree k invariants of a code of length n is spanned by a set of basic invariants in one-to-one correspondence with S^n_k. We then present a number of equations and inequalities in these invariants; in particular, we give a higher order generalization of the shadow enumerator of a code, and prove that its coefficients are nonnegative. We also prove that the quartic invariants of a ((4, 4, 2))_2 code are uniquely determined, an important step in a proof that any ((4, 4, 2))_2 code is additive (Rains 1999).

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle Paper
Additional Information:© 2000 IEEE. Manuscript received May 26, 1997; revised February 24, 1999.
Subject Keywords:Invariant, quantum code, shadow, weight enumerator
Issue or Number:1
Record Number:CaltechAUTHORS:20170926-153330743
Persistent URL:
Official Citation:E. M. Rains, "Polynomial invariants of quantum codes," in IEEE Transactions on Information Theory, vol. 46, no. 1, pp. 54-59, Jan 2000. doi: 10.1109/18.817508 URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:81856
Deposited By: Tony Diaz
Deposited On:26 Sep 2017 22:41
Last Modified:15 Nov 2021 19:46

Repository Staff Only: item control page